Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 3, 2006, 9:01 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 9:01 PM CDT (02:01 UTC)
- Expired
- May 3, 2006, 10:30 PM CDT
- In force
- 89 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 040202 FFWMEG ARC037-111-040330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 901 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CROSS COUNTY IN EASTERN ARKANSAS POINSETT COUNTY IN EASTERN ARKANSAS * UNTIL 1030 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY VALLEY AND BAY VILLAGE. .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. TURN AROUND, DONT DROWN .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3552 9060 3536 9061 3537 9077 3551 9077 $$
1 follow-up statement
000 WGUS74 KMEG 040306 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1005 PM CDT WED MAY 3 2006 ARC037-111-040315- CROSS AR-POINSETT AR- 1005 PM CDT WED MAY 3 2006 ...THE FLASH FLOOD WARNING FOR POINSETT AND CROSS COUNTIES IS CANCELLED... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3552 9060 3536 9061 3537 9077 3551 9077 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 3, 7:38 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 3, 7:38 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 738 PM CDT WED MAY 3 2006 .DISCUSSION... THUNDERSTORMS THAT DEVELOPED OVER THE MIDSOUTH THIS AFTERNOON HAVE BEEN SHOWING SIGNS OF WEAKENING OVER THE PAST HOUR. THE LINE OF STORMS FROM THE MISSOURI BOOTHEEL TO CHERRY VALLEY IN NORTHEAST ARKANSAS WAS STILL ACTIVE. GOOD CONVERGENCE ALONG THE LOW LEVEL BOUNDARY AS SEEN ON VISIBLE SATELLITE AND THE CENTER OF THE MCV MOVING ACROSS THIS AREA HAS ALLOWED THESE STORMS TO PERSIST. WITH LOSS OF DAYTIME HEATING...THE STORMS ARE SUBSIDING ACROSS THE MIDSOUTH. THE POSSIBILITY OF ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE FOR THE NEXT HOUR OR TWO. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL CONTINUE OVER MIDDLE TENNESSEE WHERE THE BETTER INSTABILITY HAS SHIFTED. LATE TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MIDSOUTH. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 3, 8:10 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 810 PM CDT WED MAY 3 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 810 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SOME ONGOING THUNDERSTORMS MAY PRODUCE ISOLATED AREAS OF LARGE HAIL AND DAMAGING WINDS THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH THE MID-SOUTH THURSDAY AND FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE BOTH THURSDAY AND FRIDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AND FRIDAY.
In the hours before
Local storm report, May 3, 5:49 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0405 PM TSTM WND DMG 2 S TRUMANN 35.65N 90.52W
05/03/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN
0430 PM HAIL 2 SW OSCEOLA 35.68N 90.02W
05/03/2006 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
0455 PM TSTM WND GST ASHPORT 35.77N 89.80W
05/03/2006 E60 MPH LAUDERDALE TN LAW ENFORCEMENT
0515 PM HAIL 4 W COVINGTON 35.57N 89.72W
05/03/2006 M0.75 INCH TIPTON TN TRAINED SPOTTER
0516 PM HAIL HERNANDO 34.83N 89.99W
05/03/2006 E0.75 INCH DESOTO MS LAW ENFORCEMENT
0518 PM HAIL ARBYRD 36.05N 90.24W
05/03/2006 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0539 PM HAIL SENATH 36.13N 90.16W
05/03/2006 E1.00 INCH DUNKLIN MO FIRE DEPT/RESCUE
&&Special weather statement, May 3, 5:53 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT WED MAY 3 2006 MSZ003-004-032310- TIPPAH MS-BENTON MS- 553 PM CDT WED MAY 3 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...BENTON AND TIPPAH COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF GRAVESTOWN AT 553 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 3, 6:41 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0405 PM TSTM WND DMG 2 S TRUMANN 35.65N 90.52W
05/03/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN
0430 PM HAIL 2 SW OSCEOLA 35.68N 90.02W
05/03/2006 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
0455 PM TSTM WND GST ASHPORT 35.77N 89.80W
05/03/2006 E60 MPH LAUDERDALE TN LAW ENFORCEMENT
0515 PM HAIL 4 W COVINGTON 35.57N 89.72W
05/03/2006 M0.75 INCH TIPTON TN TRAINED SPOTTER
0516 PM HAIL HERNANDO 34.83N 89.99W
05/03/2006 E0.75 INCH DESOTO MS LAW ENFORCEMENT
0518 PM HAIL ARBYRD 36.05N 90.24W
05/03/2006 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0539 PM HAIL SENATH 36.13N 90.16W
05/03/2006 E1.00 INCH DUNKLIN MO FIRE DEPT/RESCUE
0615 PM HAIL FISHER 35.49N 90.97W
05/03/2006 E0.75 INCH POINSETT AR TRAINED SPOTTER
0633 PM HAIL 2 N TRUMANN 35.70N 90.52W
05/03/2006 E0.75 INCH POINSETT AR TRAINED SPOTTER
&&Local storm report, May 3, 6:51 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0405 PM TSTM WND DMG 2 S TRUMANN 35.65N 90.52W
05/03/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN
0430 PM HAIL 2 SW OSCEOLA 35.68N 90.02W
05/03/2006 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
0455 PM TSTM WND GST ASHPORT 35.77N 89.80W
05/03/2006 E60 MPH LAUDERDALE TN LAW ENFORCEMENT
0515 PM HAIL 4 W COVINGTON 35.57N 89.72W
05/03/2006 M0.75 INCH TIPTON TN TRAINED SPOTTER
0516 PM HAIL HERNANDO 34.83N 89.99W
05/03/2006 E0.75 INCH DESOTO MS LAW ENFORCEMENT
0518 PM HAIL ARBYRD 36.05N 90.24W
05/03/2006 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0539 PM HAIL SENATH 36.13N 90.16W
05/03/2006 E1.00 INCH DUNKLIN MO FIRE DEPT/RESCUE
0615 PM HAIL FISHER 35.49N 90.97W
05/03/2006 E0.75 INCH POINSETT AR TRAINED SPOTTER
0620 PM TSTM WND DMG 3 E FISHER 35.49N 90.92W
05/03/2006 POINSETT AR FIRE DEPT/RESCUE
TELEPHONE POLES DOWN ON ROUTE 214
0633 PM HAIL 2 N TRUMANN 35.70N 90.52W
05/03/2006 E0.75 INCH POINSETT AR TRAINED SPOTTER
&&Local storm report, May 3, 7:32 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
0322 PM HAIL LEACHVILLE 35.92N 90.26W
05/03/2006 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0345 PM HAIL DELL 35.86N 90.03W
05/03/2006 M0.75 INCH MISSISSIPPI AR POST OFFICE
0400 PM HAIL 4 E KENNETT 36.24N 89.98W
05/03/2006 M0.75 INCH DUNKLIN MO LAW ENFORCEMENT
0400 PM HAIL 5 E KENNETT 36.24N 89.96W
05/03/2006 M1.00 INCH PEMISCOT MO LAW ENFORCEMENT
HAIL REPORTED RIGHT ALONG COUNTY LINE OF DUNKLIN AND
PEMISCOT COUNTIES
0405 PM TSTM WND DMG 2 S TRUMANN 35.65N 90.52W
05/03/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN
0430 PM HAIL 2 SW OSCEOLA 35.68N 90.02W
05/03/2006 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
0455 PM TSTM WND GST ASHPORT 35.77N 89.80W
05/03/2006 E60 MPH LAUDERDALE TN LAW ENFORCEMENT
0515 PM HAIL 4 W COVINGTON 35.57N 89.72W
05/03/2006 M0.75 INCH TIPTON TN TRAINED SPOTTER
0516 PM HAIL HERNANDO 34.83N 89.99W
05/03/2006 E0.75 INCH DESOTO MS LAW ENFORCEMENT
0518 PM HAIL ARBYRD 36.05N 90.24W
05/03/2006 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0539 PM HAIL SENATH 36.13N 90.16W
05/03/2006 E1.00 INCH DUNKLIN MO FIRE DEPT/RESCUE
0615 PM HAIL FISHER 35.49N 90.97W
05/03/2006 E0.75 INCH POINSETT AR TRAINED SPOTTER
0620 PM TSTM WND DMG 3 E FISHER 35.49N 90.92W
05/03/2006 POINSETT AR FIRE DEPT/RESCUE
TELEPHONE POLES DOWN ON ROUTE 214
0625 PM TSTM WND DMG 10 S RIPLEY 35.60N 89.53W
05/03/2006 LAUDERDALE TN LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD
0633 PM HAIL 2 N TRUMANN 35.70N 90.52W
05/03/2006 E0.75 INCH POINSETT AR TRAINED SPOTTER
&&Special weather statement, May 3, 8:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 851 PM CDT WED MAY 3 2006 MSZ006-017-040215- TISHOMINGO MS-ITAWAMBA MS- 851 PM CDT WED MAY 3 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA AND TISHOMINGO COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED FROM 5 MILES EAST OF TISHOMINGO TO 4 MILES SOUTHEAST OF FULTON AT 851 PM CDT...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ITAWAMBA AND TISHOMINGO COUNTIES...INCLUDING THE CITY OF FULTON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 53 min |
| May 4, 1:02 AM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 35 min |
| May 4, 1:04 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 21 min |
| May 4, 1:31 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.